I won't lie, I have found this chemo very draining but, like Belinda, I have had great results. You really have to pace yourself but you will learn quite quickly when your better days are. I too was told I could keep going so in some ways I'll be looking forward to getting back on it once my break is over. Good luck,
Hi to all ,
I started weekly Taxol yesterday - 3 weekly treatments with a week off, and then starting cycle again. Also my HER2 status has changed and so also started on Herceptin yesterday - I think that is every 4 weeks though? I don't have a definitive number of cycles - they said they will just keep going and playing it by ear (depending on the regular CT scans & results). I am also vascularly compromised with lyphoedema and inherited tiny veins so I have a portacath being fitted next week too.
I'm guessing this kind of story isn't that uncommon then? I was getting myself into a bit of stew cos they seem to be very concerned and the decisions were made at the speed of light after I was admitted in late Feb, mets found and then the jaundice set in last week.
Looking back, my orginal treatment was only 3 years ago - It seems so much longer ago!
Is Taxol kind to us but still able to nuke these nasties?
Good luck to all here,
Think I was on same number initially too 6 cycles = 18 doses?
Yes total pain about the port! I hope yours is behaving Belinda. Gutted about mine as it was such a good solution for me. I hope you're getting to make the most of your break. We're planning a trip to Longleat! Xxx
Hi Jo I'm on taxol (actually abraxane as taxol really didn't like me but its the same thing) and avastin. I was told I could stay on it indefinitely if it continued to work. Unfortunately after about 7 cycles my port site became infected so I've been forced to take a proper break but I'm hoping to get back on it in about six weeks. Bit nervous about stopping as it was working well but it is nice to have some relief from the side effects.
My onc also said she was happy for me to have an extra week between cycles now and then for holidays. I was on three weeks on one week off.
I hope you are feeling well on it and getting good results,
Chris, so sorry to hear your news. I can only echo what everyone else has said, and wish you comfort and peace. All best wishes. Barton.x
Chris, I can only say what others have said, I am so sorry. What an absolute shock. I hope you have no pain and are as comfortable as is possible. Sending you all my love. Sheila xxx
Chris I am so sorry. Thinking of you and all your loved ones at this difficult time and I do hope you are out of pain.xx
Hi Sianie, yes I am triple negative so its chemo, chemo, or chemo for me! Holiday was lovely thanks. Amazing how much more energy I had after an extra week off! xxx
Hi Chris sorry to hear you've been feeling rough. I'm always so relieved to get to my week off but first time round I didn't know about it either! I've just had an extra week off to go on holiday while I had some energy and I would definitely recommend it. I'd done 3 cycles of EC followed by 6 cycles of taxol and avastin so I figured I was probably toxic enough to carry me through an extra week!
I hope you get to make the most of your week off. I like to plan stuff in for it now I know it's coming. xxx
Thank you Belinda,
My oncologist called me a chemo veteran last time I seen her. I've been on 3 fec & 3 Tax, Capectibine and eribulin so this is the fourth one I've been on.
Most chemo's last about a year for me before they fail which isn't that long. The worse for me by far has been the eribulin which was 2 on and one off. I never seem to recover plus I had to take FSG injections because of the white blood count which is worrying me to say the least. I know this is very early days and I'm hoping to pick up a bit but feeling very negative and I'm thinking its because I'm feeling so tired all the time.
I'm trying to pick myself up so one step at a time. WIll have to think of the liver and bacon but I've not got much of an appetite because of the liver problems I've had.
Take care and I do hope you pick up soon,
I started weekly taxol last Thursday and I'm feeling quite exhausted. Having said that I was on Eribulin for nearly 8 months and that was pretty bad on the fatigue front so back to back chemo isn't good and hard to gauge with the side effects.
I don't know wheather anyone had suffered any pain around the ankle? I've been told that it maybe neuropathy caused by the chemo. It's gone off now but it was hard to weight bare. I'm on morphine, pregamblin and paracetamol which I'm sure has helped just wondering if anyone else has had similar se's?
I've already had docetaxol first time round which knocked me out for 48 hours and took me a week to get over it. I'm hoping this will be kinder and I suppose it gets accummulative. I've just been told I'm on weekly as long as the bloods hold up. Did your oncologist decide which regrime you were on before hand?
Although I didn't have weekly taxol I have just finished 3 weekly Taxotere (docetaxel) and what you are describing is exactly what happened to me. I am sure it is coming down off the steroid high and I did try to gradually reduce the tablets so I didn't stop taking them abruptly. To be honest it didn't make much difference. Having had the chemo on a Friday I was OK for the weekend then pretty much wrote off Monday and Tuesday. Luckily for me I wasn't then having another infusion so I do sympathise with you ladies on the weekly regime, it must be exhausting.
Also noting on here there was a dicsussion about nails. I decided not to paint mine as I don't normally wear any nail polish so it would have looked odd to me to have black or dark nails. After 6 Tax I have had some discolouration which showed up towards the end of the chemo but strangely they are going black/dark from the mid nail upwards, not what I expected! They start where I'd imagine the chemo started affecting them so towards the nail bed/cuticle they are quite nice and pink but from the mid nail to the tip they are discoloured and one has lifetd with another 2 probably going to do the same. However all the others are OK. Same thing has happened to my toenails, which I do paint, so my two big toe nails are discoloured but no others. However starting chemo straight away after being on Capecitabine for 18 months probably didn't help them in the first place.
Wishing you all the best and hoping that Taxol kicks the uggers into touch.